6 doctors weighed in:

I had a stroke in july, taking multiple meds. I can't keep an erection, what could be the problem? I am 57 years old. As stated above i suffered a severe stroke some months ago. Since then I have been unable to get and/or maintain an erection.

6 doctors weighed in
2 doctors agree

In brief: Meds?

While stroke itself could be the cause of your problem, it is much more common for erectile dysfunction to be a side effect of medications.
Ask your doctor to review your meds carefully. Beta blockers and water pills (atenolol, hydrochlorothiazide) are common offenders.

In brief: Meds?

While stroke itself could be the cause of your problem, it is much more common for erectile dysfunction to be a side effect of medications.
Ask your doctor to review your meds carefully. Beta blockers and water pills (atenolol, hydrochlorothiazide) are common offenders.
Dr. Khamid Bakhadirov
Dr. Khamid Bakhadirov
Thank
Dr. Heidi Fowler
Psychiatry
2 doctors agree

In brief: Hello.

Hello. I can't tell you the cause of your erectile dysfunction.
This can be a side effect of many medications. I recommend that you review your full list of medications plus vitamins, over the counter meds and supplements with your pharmacist or your doctor to see if any one of these medications or your medications in combination could be the source of erectile dysfunction. If that is not a cause, your doctor can medically investigate further. Take care.

In brief: Hello.

Hello. I can't tell you the cause of your erectile dysfunction.
This can be a side effect of many medications. I recommend that you review your full list of medications plus vitamins, over the counter meds and supplements with your pharmacist or your doctor to see if any one of these medications or your medications in combination could be the source of erectile dysfunction. If that is not a cause, your doctor can medically investigate further. Take care.
Dr. Heidi Fowler
Dr. Heidi Fowler
Thank
Dr. Victor Bonuel
Internal Medicine

In brief: If u had a stroke,

u have essentially decreased blood flow to your body including your genital area causing ED.
Also some meds can contribute to this. Ask ur Dr if taking meds like Viagra (sildenafil) is suitable for u. Have ur testosterone level tested. If u see no improvement, consider seeing a Urologist. Best wishes!

In brief: If u had a stroke,

u have essentially decreased blood flow to your body including your genital area causing ED.
Also some meds can contribute to this. Ask ur Dr if taking meds like Viagra (sildenafil) is suitable for u. Have ur testosterone level tested. If u see no improvement, consider seeing a Urologist. Best wishes!
Dr. Victor Bonuel
Dr. Victor Bonuel
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Preventive Medicine
40 years in practice
1M people helped
Continue
111,000 doctors available